Therapy-related acute promyelocytic leukemia after treatment with radioiodine for thyroid cancer: case report with literature review

Grudeva-Popova, J.; Yaneva, M.; Zisov, K.; Ananoshtev, N.

Journal of BUON Official Journal of the Balkan Union of Oncology 12(1): 129-132

2007


ISSN/ISBN: 1107-0625
PMID: 17436415
Document Number: 15688
Therapy-related acute promyelocytic leukemia (t-APL) is a rare but known complication of chemotherapy and/or radiation therapy. Approximately 200 cases of t-APL have been reported in the literature up until now. The development of t-APL after radioiodine therapy is very rare, keeping in mind the very low doses of radiation exposure of the patient. We present a case of a 47-year-old woman with t-APL t15;17(q22;q21) developed after radioiodine treatment for thyroid carcinoma. The patient was treated with chemotherapy and achieved complete response lasting for 3(+) years. The patient's excellent response to treatment supports the data of the relevant literature that t-APL is associated with a better therapeutic result than the other subtypes of secondary acute myeloid leukemia (AML).

Document emailed within 1 workday
Secure & encrypted payments

Therapy-related acute promyelocytic leukemia after treatment with radioiodine for thyroid cancer: case report with literature review